Medical Specialty >> Gastroenterology

Doctors Lounge - Gastroenterology Answers

Back to Gastroenterology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/15/2017.

Forum Name: Liver Diseases

Question: Chronic Hepatitis B and Sex drive


 Shinox - Tue Oct 27, 2009 10:30 am

I am a 26 years old guy diagnosed with Chronic Hepatitis B.

My question is : is it possible that the liver disease is lowering my sex drive? Lately i am getting some erectile problems that are unusual for me - longer time to get an erection , problems with maintaining it.

Should i try some sort of diet or supplements to resolve that problem. A friend of mine gave me an advise to buy L-Arginine capsules which as he said are "helping produce Nitric Oxide , which leads to better sex drive". Is it safe to use something like that if you are with liver desease?

I will appreciate any suggestions from you guys.
 Dr.M.Aroon kamath - Tue Nov 03, 2009 10:37 am

User avatar Hi,
Simply having a hepatitis virus should not be equated with decrease in sex drive (libido).

It is the chronicity and whether cirrhosis has supervened will possibly dictate if sex drive will be adversely affected and by how much.

L-Arginine does appear to have positive effects on spermatogenesis as well as libido (as some studies have reported).

But, one should not forget to read about the cautions they advise...

At present if anyone wishes to enhance their libido by using L-Arginine must be willing to accept the risk of encouraging herpes virus infection (if any), to risk of enhanced growth of any occult malignant tumor (which they may be harboring) and a possible adverse effect on the heart (especially if one already had an 'heart attack').
Best wishes!

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us